Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Vespri, Vincenzo / Marano, Salvatore Angelo

IMPACT FACTOR 2018: 0.726
5-year IMPACT FACTOR: 0.869

CiteScore 2018: 0.90

SCImago Journal Rank (SJR) 2018: 0.323
Source Normalized Impact per Paper (SNIP) 2018: 0.821

Mathematical Citation Quotient (MCQ) 2018: 0.34

ICV 2018: 152.31

Open Access
See all formats and pricing
More options …
Volume 12, Issue 5


Volume 13 (2015)

Abelian varieties over fields of finite characteristic

Yuri Zarhin
  • Department of Mathematics, Pennsylvania State University, University Park, PA, 16802, USA
  • Department of Mathematics, The Weizmann Institute of Science, P.O.B. 26, Rehovot, 7610001, Israel
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-02-15 | DOI: https://doi.org/10.2478/s11533-013-0370-1


The aim of this paper is to extend our previous results about Galois action on the torsion points of abelian varieties to the case of (finitely generated) fields of characteristic 2.

Keywords: Abelian varieties; Isogenies; Points of finite order; Tate modules

MSC: 11G10; 14K15

  • [1] Bosch S., Lütkebohmert W., Raynaud M., Néron Models, Ergeb. Math. Grenzgeb., 21, Springer, Berlin, 1990 Google Scholar

  • [2] Curtis Ch.W., Reiner I., Representation Theory of Finite Groups and Associative Algebras, Wiley Classics Library, John Wiley & Sons, New York, 1962 Google Scholar

  • [3] Faltings G., Complements to Mordell, In: Rational Points, Bonn, 1983/84, Aspects Math., E6, Vieweg, Braunschweig, 1984, 203–227 Google Scholar

  • [4] Grothendieck A. (Ed.), Revêtements Étales et Groupe Fondamental (SGA 1), Lecture Notes in Math., 224, Springer, Berlin, 1971 Google Scholar

  • [5] Grothendieck A., Modèles de Néron et monodromie, Éxpose IX dans SGA7, I, Lecture Notes in Math., 288, Springer, Berlin, 1972, 313–523 Google Scholar

  • [6] Lang S., Algebra, Addison-Wesley, Reading, 1965 Google Scholar

  • [7] Lenstra H.W. Jr., Oort F., Zarhin Yu.G., Abelian subvarieties, J. Algebra, 1996, 180(2), 513–516 http://dx.doi.org/10.1006/jabr.1996.0079CrossrefGoogle Scholar

  • [8] Moret-Bailly L., Pinceaux de Variétés Abéliennes, Astérisque, 129, Paris, 1985 Google Scholar

  • [9] Mumford D., Abelian Varieties, 2nd ed., Oxford University Press, London, 1974 Google Scholar

  • [10] Oort F., The isogeny class of a CM-type abelian variety is defined over a finite extension of the prime field, J. Pure Appl. Algebra, 1973, 3, 399–408 http://dx.doi.org/10.1016/0022-4049(73)90040-6CrossrefGoogle Scholar

  • [11] Serre J.-P., Sur les groupes des congruence des variétés abéliennes, Izv. Akad. Nauk SSSR Ser. Mat., 1964, 28, 3–20 Google Scholar

  • [12] Serre J.-P., Corps Locaux, 2nd ed., Publications de l’Université de Nancago, VIII, Hermann, Paris, 1968 Google Scholar

  • [13] Serre J.-P., Représentations Linéares des Groupes Finis, 3rd ed., Hermann, Paris, 1978 Google Scholar

  • [14] Serre J.-P., Abelian ℓ-Adic Representations and Elliptic Curves, 2nd ed., Advanced Book Classics, Addison-Wesley, Redwood City, 1989 Google Scholar

  • [15] Skorobogatov A.N., Zarhin Yu.G., A finiteness theorem for the Brauer group of abelian varieties and K3 surfaces, J. Algebraic Geometry, 2008, 17(3), 481–502 http://dx.doi.org/10.1090/S1056-3911-07-00471-7CrossrefGoogle Scholar

  • [16] Tate J., Endomorphisms of abelian varieties over finite fields, Invent. Math., 1966, 2, 134–144 http://dx.doi.org/10.1007/BF01404549CrossrefGoogle Scholar

  • [17] Zarhin Ju.G., Endomorphisms of Abelian varieties over fields of finite characteristic, Math. USSR-Izv., 1975, 9, 255–260 http://dx.doi.org/10.1070/IM1975v009n02ABEH001476CrossrefGoogle Scholar

  • [18] Zarkhin Yu.G., Abelian varieties in characteristic p, Math. Notes, 1976, 19(3), 240–244 http://dx.doi.org/10.1007/BF01437858CrossrefGoogle Scholar

  • [19] Zarkhin Yu.G., Endomorphisms of Abelian varieties and points of finite order in characteristic p, Math. Notes, 1977, 21(6), 415–419 http://dx.doi.org/10.1007/BF01410167CrossrefGoogle Scholar

  • [20] Zarkhin Yu.G., Torsion of Abelian varieties in fininite characteristic, Math. Notes, 1977, 22(1), 493–498 http://dx.doi.org/10.1007/BF01147687CrossrefGoogle Scholar

  • [21] Zarkhin Yu.G., Homomorphisms of Abelian varieties and points of finite order over fields of finite characteristic, In: Problems in Group Theory and Homological Algebra, Yaroslav. Gos. Univ., Yaroslavl, 1981, 146–147 (in Russian) Google Scholar

  • [22] Zarhin Yu.G., A finiteness theorem for unpolarized Abelian varieties over number fields with prescribed places of bad reduction, Invent. Math., 1985, 79(2), 309–321 http://dx.doi.org/10.1007/BF01388976CrossrefGoogle Scholar

  • [23] Zarhin Yu.G., Endomorphisms and torsion of abelian varieties, Duke Math. J., 1987, 54(1), 131–145 http://dx.doi.org/10.1215/S0012-7094-87-05410-XCrossrefGoogle Scholar

  • [24] Zarhin Yu.G., Hyperelliptic Jacobians without complex multiplication in positive characteristic, Math. Res. Lett., 2001, 8(4), 429–435 http://dx.doi.org/10.4310/MRL.2001.v8.n4.a3CrossrefGoogle Scholar

  • [25] Zarkhin Yu.G., Endomorphism rings of certain Jacobians in finite characteristic, Sb. Math., 2002, 193(8), 1139–1149 http://dx.doi.org/10.1070/SM2002v193n08ABEH000673CrossrefGoogle Scholar

  • [26] Zarhin Yu.G., Non-supersingular hyperelliptic Jacobians, Bull. Soc. Math. France, 2004, 132(4), 617–634 Google Scholar

  • [27] Zarhin Yu.G., Homomorphisms of abelian varieties over finite fields, In: Higher-Dimensional Geometry over Finite Fields, NATO Sci. Peace Secur. Ser. D Inf. Commun. Secur., 16, IOS Press, Amsterdam, 2008, 315–343 Google Scholar

  • [28] Zarhin Yu.G., Homomorphisms of abelian varieties over geometric fields of finite characteristic, J. Inst. Math. Jussieu, 2013, 12(2), 225–236 http://dx.doi.org/10.1017/S1474748012000655Web of ScienceCrossrefGoogle Scholar

  • [29] Zarkhin Yu.G., Parshin A.N., Finiteness problems in Diophantine geometry, Amer. Math. Soc. Transl., 1989, 143, 35–102 Google Scholar

  • [30] Zariski O., Samuel P., Commutative Algebra, I, Van Nostrand, Princeton, 1958 Google Scholar

About the article

Published Online: 2014-02-15

Published in Print: 2014-05-01

Citation Information: Open Mathematics, Volume 12, Issue 5, Pages 659–674, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/s11533-013-0370-1.

Export Citation

© 2014 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Anna Cadoret, Chun-Yin Hui, and Akio Tamagawa
Annals of Mathematics, 2017, Volume 186, Number 1, Page 205
Yuri G. Zarhin
European Journal of Mathematics, 2016, Volume 2, Number 1, Page 360
Alexei N. Skorobogatov and Yuri G. Zarhin
International Mathematics Research Notices, 2015, Volume 2015, Number 21, Page 11404

Comments (0)

Please log in or register to comment.
Log in